Anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions have been reported in the postmarketing setting, some requiring hospitalization.
These reactions have occurred during or soon after the infusion of Varubi ( Rolapitant ) injectable emulsion.
Most reactions have occurred within the first few minutes of administration. Symptoms of anaphylaxis can include wheezing or difficulty breathing; swelling of the face or throat; hives or flushing; itching; abdominal cramping, abdominal pain or vomiting; back pain or chest pain; hypotension or shock.
Varubi injectable emulsion is approved to prevent delayed phase chemotherapy-induced nausea and vomiting ( emesis ).
Varubi is approved in adults in combination with other drugs ( antiemetic agents ) that prevent nausea and vomiting associated with initial and repeat courses of vomit-inducing ( emetogenic and highly emetogenic ) cancer chemotherapy.
Healthcare professionals must be vigilant for signs of hypersensitivity or anaphylaxis in all patients receiving Varubi injectable emulsion, both during and following its administration.
It is advised that Healthcare professionals consult with patients to determine if the patient is hypersensitive to any component of the product ( including soybean oil ).
Furthermore, as cross reactions to other allergens is possible, patients with known allergies to legumes or other related allergens should be monitored closely.
Patients with a potential hypersensitivity should not be administered Varubi injectable emulsion.
Appropriate treatment should be available for immediate use in the event of an anaphylactic reaction during treatment with Varubi injectable emulsion.
If anaphylaxis or any other serious hypersensitivity/infusion reaction occurs, administration of Varubi injectable emulsion should be stopped immediately, and appropriate medical management ( including Epinephrine and or antihistamines ) should be initiated, and Varubi injectable emulsion should be permanently discontinued. ( Xagena )
Source: FDA, 2018